Arkansas, 2010Damaging Wind and Lightning Strike in Arkansas, August 15, 2010
August 15, 2010 · NWS SHV · 2 events in 1 county or zone
Widely scattered showers and thunderstorms developed across portions of southwest Arkansas during the late afternoon and early evening hours. These were heat induced thunderstorms that were pulse type storms that produced strong wind gusts upon decay and cloud to ground lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered showers and thunderstorms developed across portions of southwest Arkansas during the late afternoon and early evening hours. These were heat induced thunderstorms that were pulse type storms that produced strong wind gusts upon decay and cloud to ground lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 2:16 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 15, 2:16 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SUN AUG 15 2010
.DISCUSSION...
PROBABLY THE HOTTEST DAY OF THE YEAR ACROSS THE REGION TODAY...AT
LEAST CONCERNING HEAT INDEX VALUES. SEVERAL LOCATIONS TODAY ABOVE
A HEAT INDEX TEMPERATURE OF 110 DEGREES INCLUDING A 115 AT SHV
AND MLU. THE EXCESSIVE HEAT WARNING RUNS THROUGH 8 PM WITH A BROAD
HEAT ADVISORY FROM 8 PM THIS EVENING THROUGH 8 PM MONDAY EVENING
WILL REMAIN UNCHANGED.
SFC ANALYSIS AS OF 18Z SHOWING THE COOL FRONT NEAR A MEM...LIT...
TO SPS LINE AND SLOWING. WIDELY SCATTERED CONVECTION HAS FIRED
AHEAD OF THE BOUNDARY ACROSS THE MIDDLE RED RIVER VALLEY OF SE
OK/SW AR AND NE TX...AS WELL AS N CENTRAL AND NE LA THIS AFTN.
EXPECT THE CONVECTION SOUTH OF THE I-20 CORRIDOR TO SLOWLY
DISSIPATE THIS EVENING BUT THE CONVECTION ALONG AND NORTH OF THE
CORRIDOR TO WEAKEN IN COVERAGE AND INTENSITY LATE THIS EVENING...
THEN POSSIBLY REFIRING LATE TONIGHT...THUS CHANCE COVERAGE ACROSS
OUR NORTHERN ZONES AND SLIGHT CHANCE FURTHER SOUTH SHOULD SUFFICE.
PROGS ARE IN GOOD AGREEMENT BRINGING THE FRONT SOUTH INTO AT LEAST
NE LA OVERNIGHT AND INTO THE MORNING HOURS MONDAY. THE FRONT
SHOULD STALL ONCE AGAIN NEAR THE I-20 CORRIDOR FOR MONDAY BEFORE
WASHING OUT MONDAY NIGHT...BUT WILL STILL SERVE AS A DESCENT FOCUS
FOR HEAT DRIVEN CONVECTION ONCE AGAIN FOR MONDAY. CONCERNING THE
HEAT ADVISORY/EXCESSIVE HEAT WARNING...BELIEVE WE WILL AT LEAST
SEE SOME MIXING OUT OF THE DEWPOINT TEMPERATURES MONDAY AFTERNOON
ALONG AND NORTH OF THE FRONTAL BOUNDARY FOR MONDAY INTO TUESDAY.
SO WHILE WE CANNOT RULE OUT A FEW ISOLATED LOCATIONS SEEING HEAT
INDEX VALUES TOUCHING 110 DEGREES...ALONG AND SOUTH OF THE
BOUNDARY...FEEL LIKE EXCESSIVE HEAT CRITERIA WILL NOT BE MET. THE
HEAT ADVISORY MAY NEED TO BE EXTENDED FOR AT LEAST A PORTION OF
THE REGION FOR TUESDAY BUT WOULD PREFER TO SEE JUST WHERE THE
FRONTAL BOUNDARY STALLS BEFORE MAKING THIS CALL FOR TUESDAY.
BEYOND TUESDAY...WE SHIFT OUR FOCUS FRONT THE FRONTAL BOUNDARY TO
THE TROPICAL/HYBRID LOW PRESSURE SYSTEM SPINNING ACROSS SW GEORGIA
WHICH USED TO BE TROPICAL DEPRESSION #5. THE MODEL CONSENSUS IS
FOR THIS SYSTEM TO RE-ENTER THE NORTHERN GULF OF MEXICO AND TO
MOVE WESTWARD PARALLELING THE COAST AND COMING ONSHORE ONCE AGAIN
ACROSS SE LA BY LATE TUESDAY AND THEN TAKING UP A POSITION
SOMEWHERE BETWEEN ALEXANDRIA AND MCCOMB BY 12Z WED. BEYOND WED
AM...MODELS DIVERGE GREATLY AS TO THE SYSTEMS FORWARD SPEED AND
DIRECTION. PER HPC/TPC...WILL FOLLOW THEIR SOLUTION CLOSELY WHICH
TAKES THE SYSTEM NORTH AND EAST OF OUR REGION BY THU/12Z. IT MUST
BE NOTED THAT THIS SOLUTION (WHICH HAS THE SUPPORT OF MANY OF THE
ENSEMBLE MEMBERS) SIGNIFICANTLY DEVIATES FROM THE MUCH SLOWER GFS
AND THE QUICKER BUT EVEN FURTHER WEST ECMWF TRACK. NEEDLESS TO
SAY...CONFIDENCE IS VERY LOW BEYOND WEDNESDAY AS TO THE TRACK OF
THIS SYSTEM. BUT NONETHELESS...HAVE BEEFED UP POPS ACROSS OUR
EASTERN HALF FOR TUESDAY NIGHT THROUGH THURSDAY AND THIS MAY NOT
BE ENOUGH IF THE SLOWER/FURTHER WEST SOLUTION COMES TO FRUITION.
THE TRACK OF THE DISTURBANCE WILL OF COURSE EFFECT TEMPERATURES
THROUGH THE EXTENDED AS WELL SO FOR NOW...HAVE GONE A LITTLE
WARMER DURING THE MID WEEK TIME FRAME FOR TEMPERATURES ASSUMING A
FASTER...MORE NORTHERN TRACK OF THE LOW IS THE WAY TO GO.
OUR ENTIRE FORECAST (RAIN CHANCES AND TEMPERATURES) WILL HINGE ON
THE MOVEMENT OF THIS LOW NEXT WEEK. LETS HOPE THE TRACK WILL MAKE
A DENT ON THE EXCESSIVELY HOT TEMPERATURES AT THE VERY LEAST.
THANK YOU FOR COORDINATION EFFORTS...HPC...FWD...LZK...HGX AND
TSA.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
WIDELY SCT CONVECTION HAS DEVELOPED ACROSS EXTREME NE TX/SE OK/SW
AR/NCNTRL LA...WITH ADDITIONAL REDEVELOPMENT POSSIBLE THROUGH THE
AFTERNOON AS AN ARRAY OF OUTFLOW BNDRYS CONTINUE TO PROPAGATE ACROSS
THESE AREAS. AM EXPECTING ADDITIONAL CONVECTION TO FIRE FARTHER N
ACROSS ERN OK/WRN AR THIS AFTERNOON...ALONG A WEAK SFC TROUGH
EXTENDING FROM CNTRL OK INTO NCNTRL AR. THIS CONVECTION COULD FOCUS
ADDITIONAL REDEVELOPMENT FARTHER S ACROSS SE OK/SW AR THROUGH EARLY
EVENING...POSSIBLY AFFECTING THE I-20 TERMINALS IN E TX/N LA AS THE
TROUGH BEGINS TO BACKDOOR SW INTO THE AREA. VFR CONDITIONS WILL
CONTINUE THROUGH MUCH OF THE TAF PERIOD...ASIDE FROM THE MVFR
CIGS/REDUCED VSBYS ASSOCIATED WITH THE CONVECTION. THESE SHOULD
DIMINISH BY 06Z...ALTHOUGH MID/HIGH LEVEL CONVECTIVE DEBRIS/CIGS ARE
EXPECTED TO DEVELOP AND SPREAD S AROUND THE UPPER RIDGE CENTER OVER
THE SRN PLAINS. THESE CIGS SHOULD THIN BY MIDDAY MONDAY...WITH
ADDITIONAL WIDELY SCT CONVECTION FIRING ONCE AGAIN ACROSS E
TX/NCNTRL LA IN VC OF THE SFC TROUGH DURING THE AFTERNOON. ISOLATED
CONVECTION WILL BE POSSIBLE FARTHER N AS DRIER AIR WILL LAG THE
TROUGH A WAYS. WSW WINDS 5-10KTS THIS AFTERNOON WILL BECOME LT/VRB
OR S 5KTS OR LESS AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 101 77 101 79 / 20 30 20 20 30
MLU 79 101 75 98 77 / 20 20 20 30 40
DEQ 74 99 71 99 75 / 30 20 20 20 20
TXK 77 99 74 100 77 / 30 30 20 20 20
ELD 75 99 74 100 76 / 30 20 20 20 30
TYR 81 100 76 100 78 / 20 30 20 20 20
GGG 81 100 76 100 78 / 20 30 20 20 20
LFK 80 102 78 100 78 / 20 30 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ097-112-126-138-151-153-166-167.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: TXZ097-112-126-138-151-153-166-167.
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-108>111-124-125-136-137-149-150-152-165.
&&
13/15Hazardous weather outlook, Aug 15, 10:59 AM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT SUN AUG 15 2010
OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-161200-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1159 AM CDT SUN AUG 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
BROAD HIGH PRESSURE WILL CONTINUE TO DOMINATE THE FOUR STATE
REGION TODAY...ALLOWING AFTERNOON TEMPERATURES TO CLIMB ABOVE 100
DEGREES IN THE AFTERNOON. THESE TEMPERATURES...COMBINED WITH VERY
HUMID AIR WILL RESULT IN HEAT INDEX VALUES RANGING BETWEEN 105 AND
110 DEGREES THIS AFTERNOON. THEREFORE...A HEAT ADVISORY REMAINS
IN EFFECT FOR THE REGION THIS AFTERNOON THROUGH 8 PM MONDAY
EVENING.
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY WILL BE
POSSIBLE ACROSS THE MIDDLE RED RIVER OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD FOCUS ITSELF ALONG AND
AHEAD OF A SOUTHWARD MOVING BOUNDARY. AN ISOLATED THUNDERSTORM OR
TWO MAY BECOME SEVERE PRODUCING WIND DAMAGE...OTHERWISE DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD ASSOCIATED WITH
ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE HEAT WILL CONTINUE THROUGH THE WORK WEEK. HOWEVER...A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL
BOUNDARY MOVES INTO THE FOUR STATE AREA TONIGHT. AN UPPER LOW
SLIDING WEST WILL ENHANCE THUNDERSTORM ACTIVITY DURING THE MIDDLE
OF THE WEEK...BUT TEMPS WILL REMAIN HOT WHERE THUNDERSTORMS
ACTIVITY IS ABSENT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151-153-166-167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-
HARRISON-PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1159 AM CDT SUN AUG 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
BROAD HIGH PRESSURE WILL CONTINUE TO DOMINATE THE FOUR STATE
REGION TODAY...ALLOWING AFTERNOON TEMPERATURES TO CLIMB ABOVE 100
DEGREES IN THE AFTERNOON. THESE TEMPERATURES...COMBINED WITH VERY
HUMID AIR WILL RESULT IN HEAT INDEX VALUES BETWEEN 110 AND 115
THIS AFTERNOON. THEREFORE...AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT FOR THE REGION THROUGH 8 PM THIS EVENING.
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE
ACROSS THE MIDDLE RED RIVER OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS...
WITH ISOLATED SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ELSEWHERE.
THIS ACTIVITY SHOULD FOCUS ITSELF ALONG AND AHEAD OF A SOUTHWARD
MOVING BOUNDARY. AN ISOLATED THUNDERSTORM OR TWO MAY BECOME SEVERE
PRODUCING WIND DAMAGE...OTHERWISE DANGEROUS CLOUD TO GROUND LIGHTNING
WILL BE THE MAIN HAZARD ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE HEAT WILL CONTINUE THROUGH THE WORK WEEK. HOWEVER...A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL
BOUNDARY MOVES INTO THE FOUR STATE AREA TONIGHT. AN UPPER LOW
SLIDING WEST WILL ENHANCE THUNDERSTORM ACTIVITY DURING THE MIDDLE
OF THE WEEK...BUT TEMPS WILL REMAIN HOT WHERE THUNDERSTORMS
ACTIVITY IS ABSENT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
13
In the hours before
Special weather statement, Aug 15, 1:53 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT SUN AUG 15 2010
LAZ022-152030-
LA SALLE-
253 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM ON THE WEST SIDE OF JENA ALONG
HIGHWAY 8...OR 27 MILES NORTHEAST OF PINEVILLE...MOVING SOUTHWEST AT
10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD
THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Thunderstorm Wind, Nevada
- When
- August 15, 6:30 PM CST
- Where
- Nevada County, 0.57 mi E of Dian
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -93.390
Trees and powerlines were downed in Prescott, Arkansas. There were approximately 5 structures with roof damage in town. One structure that received damage was the County Jail when a one-ton air conditioning unit was almost blown off the roof, peeling back several sheets of tin.
Lightning, Nevada
- When
- August 15, 6:30 PM CST
- Where
- Nevada County, Prescott
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -93.380
A lightning strike resulted in a fire that torched nearly 100 acres of timberland near the town of Prescott, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 15, 20101 death · 1 event
- Flash Flood and Damaging Winds in Mississippi, August 15, 2010$437,000 · 63 kt wind · 46 events
- Hail and Damaging Winds in Ohio, August 15, 2010$405,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Arizona, August 15, 2010$237,000 · 1.75 in hail · 7 events
- Damaging Winds in Alabama, August 15, 2010$80,000 · 60 kt wind · 13 events
- Damaging Winds in Alabama, August 15, 2010$45,000 · 56 kt wind · 6 events
- Damaging Winds in Tennessee, August 15, 2010$50,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Arkansas, August 15, 2010$38,000 · 1 in hail · 8 events
- Damaging Wind in Illinois, August 15, 2010$25,000 · 52 kt wind · 1 event
- Excessive Heat in Alabama, August 15, 20108 events
- Heat in Alabama, August 15 to 17, 20108 events
- Damaging Winds in Missouri, August 15, 2010$1,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241842, 241858.